Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 73, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 15, 2015, 5:01 PM EDT for Columbia County, Greene County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 15, 2015, 6:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, NY, Greene County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS51 KALY 152101
SVRALY
NYC021-039-152200-
/O.NEW.KALY.SV.W.0073.150815T2101Z-150815T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 501 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
COXSACKIE...OR 12 MILES NORTHWEST OF CATSKILL...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COXSACKIE AROUND 525 PM EDT.
HUDSON...ATHENS AND LORENZ PARK AROUND 530 PM EDT.
CLAVERACK-RED MILLS AROUND 535 PM EDT.
VALATIE AND KINDERHOOK AROUND 540 PM EDT.
PHILMONT AROUND 545 PM EDT.
CHATHAM AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EAST
CHATHAM...LAKES MILLS BRIDGE...STOCKPORT...ROBERTS HILL...FITCHS
WHARF...MELLENVILLE...ROSSMAN...SOUTH CAIRO...EAST GREENVILLE AND
NIVERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4228 7406 4241 7408 4246 7349 4220 7353
TIME...MOT...LOC 2101Z 272DEG 21KT 4236 7400
HAIL...1.00IN
WIND...60MPH
$$
KL1 follow-up statement
866
WWUS51 KALY 152147
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT SAT AUG 15 2015
NYC021-039-152200-
/O.CON.KALY.SV.W.0073.000000T0000Z-150815T2200Z/
GREENE NY-COLUMBIA NY-
547 PM EDT SAT AUG 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL GREENE AND NORTHWESTERN COLUMBIA COUNTIES...
AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHATHAM...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CHATHAM AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLUMBIAVILLE...EAST CHATHAM...STOCKPORT...ROBERTS HILL...
LIMESTREET...BRICK TAVERN...FITCHS WHARF...OTTER HOOK...MELLENVILLE
AND NEW CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4226 7390 4241 7384 4246 7349 4220 7353
TIME...MOT...LOC 2146Z 272DEG 21KT 4235 7364
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:05 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 15, 4:05 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT SAT AUG 15 2015 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING... BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND START THE NEXT WORK WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPPER ENERGY OVER LAKE ONTARIO MAKING SLOW STEADY PROGRESS EAST AND SOUTH AND THERE IS A GOOD CONSENSUS FROM SOURCES OF GUIDANCE THAT IT TRACKS THROUGH CENTRAL AND EASTERN NY THIS EVENING AND NEW ENGLAND LATER TONIGHT AND TOMORROW MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER OUR AREA AND ARE TRACKING AHEAD OF THE UPPER ENERGY WITHING BROAD WEAK LOW LEVEL CONVERGENCE ASSOCIATED WITH A LOW LEVEL WIND SHIFT. SOME OF THE STORMS HAVE BEEN STRONG WITH SOME GUSTY WINDS AND SMALL HAIL...AND WILL KEEP AN EYE FOR ANY STORM THAT COULD VERY BRIEFLY PULSE UP TO MARGINAL SEVERE LEVELS INTO THIS EVENING. LOCALLY HEAVY RAIN WITH STANDING WATER IN POOR DRAINAGE AND URBAN AREAS IS ALSO POSSIBLE INTO THIS EVENING. THE CONVECTION SHOULD DISSIPATE LATER THIS EVENING AND INTO THE EARLY MORNING HOURS...THEN CONVECTIVE DEBRIS CLOUD COVER WILL GRADUALLY DECREASE IN COVERAGE. LIGHT WINDS AND LEFTOVER LOW LEVEL MOISTURE COULD PROMOTE SOME PATCHY DENSE FOG IN SOME AREAS TOWARD SUNRISE. LOWS IN THE 60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... LIGHT WEST FLOW THROUGH THE BOUNDARY LAYER SETS UP OVER THE REGION AND SOME DRYING AT MID AND UPPER LEVELS SHOULD CONTRIBUTE TO CAPPING THAT SHOULD MINIMIZE ANY DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS. HOWEVER...WITH THE HEAT AND HUMIDITY...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN AREAS OF TERRAIN BUT COVERAGE LOOKS TO BE TOO SMALL TO CARRY ANY RAIN CHANCES TOMORROW THROUGH MONDAY. LINGERING WEAK UPPER ENERGY JUST SOUTH AND EAST OF OUR REGION COULD ALSO SUPPORT ISOLATED THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS. UPPER RIDGING ALSO GRADUALLY BUILDS INTO THE REGION SUGGESTING MID TO UPPER LEVEL CAPPING TO MINIMIZE THE POTENTIAL FOR CONVECTION...BUT THE FLAT NATURE TO THE UPPER RIDGING AND NEARBY WEAK UPPER ENERGY TO THE SOUTHEAST MEANS WE WILL JUST HAVE TO KEEP AN EYE OUT FOR ISOLATED THUNDERSTORMS. SO...QUITE A BIT OF SUNSHINE SUNDAY THROUGH TUESDAY WITH LIGHT WINDS BUT AGAIN...LIGHT WEST TO SOUTHWEST FLOW THROUGH THE BOUNDARY LAYER...AND SURFACE WINDS TRENDING BACK TO SOUTH BY TUESDAY. HIGHS SUNDAY IN THE MID 80S TO LOWER 90S. HIGHS MONDAY AROUND 90 TO MID 90S...UPPER 80S NORTHERN AREAS. ON TUESDAY SOME MORE DEFINITIVE UPPER ENERGY BEGINS TO APPROACH FROM THE WEST AND SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON IF A THERMALLY INDUCED SURFACE TROUGH DEVELOPS. STILL...WITH QUITE A BIT OF SUN AND HUMIDITY...HIGHS IN THE UPPER 80S TO LOWER 90S...SOME LOWER TO MID 80S IN HIGHER TERRAIN. TEMPERATURES IN THE 90S MONDAY AND TUESDAY ALONG WITH THE HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 100 IN SOME AREAS OF THE HUDSON VALLEY ALONG AND SOUTH OF THE CAPITAL DISTRICT...RIGHT DOWN THROUGH THE MID HUDSON VALLEY. NO HEADLINES AT THIS TIME BUT AGAIN...WILL KNOW MORE AS WE GET CLOSER TO MONDAY AND TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MUCH OF THE LONG TERM PERIOD WILL FEATURE ABOVE TO WELL ABOVE NORMAL TEMPERATURES...ALONG WITH HUMID CONDITIONS...AS A PERSISTENT UPPER LEVEL RIDGE AND SURFACE SOUTH TO SOUTHWEST FLOW REMAINS OVER THE REGION. HIGHEST POPS ARE GENERALLY IN THE AFTERNOON AS DURING MOST OF THE PERIOD DYNAMICS/FORCING FOR SHOWERS WILL BE WEAK AND INSTABILITY MAINLY A FUNCTION OF SUNSHINE. A RIDGE OF HIGH PRESSURE ALOFT SHOULD SUPPRESS MOST SHOWER ACTIVITY ON WEDNESDAY. BY THURSDAY A WEAK SYSTEM MOVING FROM WEST TO EAST THROUGH SOUTHERN CANADA MAY HELP TO INCREASE SHOWER ACTIVITY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. BY FRIDAY LOW PRESSURE MOVING INTO THE GREAT LAKES MAY DRAG A FRONT ACROSS THE FORECAST AREA...AGAIN MAKING FOR AN INCREASED THREAT FOR SHOWERS AND THUNDERSTORMS. THE FRONT LOOKS TO WEAKEN AND SLOW DOWN SO LOW CHANCE POPS CONTINUE INTO SATURDAY. FOR TEMPS...HIGHS WEDNESDAY WILL BE IN THE 80S TO AROUND 90...WITH SOME UPPER 70S OVER THE ADIRONDACKS. HIGHS THURSDAY AND FRIDAY WILL BE IN THE UPPER 70S TO MID 80S. HIGHS SATURDAY ARE FORECAST FROM THE MID 70S TO THE LOW 80S. LOWS WEDNESDAY THROUGH SATURDAY WILL GENERALLY BE IN THE 60S WITH 50S ONLY IN THE COOLER UPLAND VALLEYS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SHWRS/TSTMS WILL AFFECT THE REGION THIS AFTN AND EARLY EVENING. THE TIMING OF ANY SHWRS/TSTMS IS DIFFICULT AT THIS TIME...EXCEPT AT KALB WHERE THUNDERSTORMS ARE WITHIN A MILE OR TWO OF THE AIRFIELD. FOR OTHER TAF SITES...VCSH. ANY SHOWERS/TSTMS WILL END EARLY THIS EVENING WITH GENERALLY VFR CONDITIONS CONTINUING AT THE TAF SITES UNTIL CLOSE TO MIDNIGHT. AT KGFL/KPSF/KPOU EXPECT IFR FOG TO DEVELOP AFTER MIDNIGHT... AND MVFR AT KALB. THE FOG/STRATUS IS ESPECIALLY LIKELY TO OCCUR AT THOSE SITES WHERE ANY SHWRS/TSTMS OCCUR THIS AFTN/EVE. WINDS WILL BECOME LIGHT AND VARIABLE OR CALM AGAIN TONIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE ON SUNDAY. WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS DURING THE TAF PERIOD. OUTLOOK... SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX. TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX. THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING... BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND START THE NEXT WORK WEEK. MINIMUM RH VALUES WILL RANGE BETWEEN 40 AND 50 PERCENT SUNDAY AFTERNOON AND MONDAY AFTERNOON. TONIGHT AND SUNDAY NIGHT... RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 75 AND 100 PERCENT WITH SOME DEW AND PATCHY FOG IN MANY AREAS. WINDS WILL BE SOUTHWEST TO NORTHEST AT 15 MPH OR LESS THROUGH MONDAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE ALY HYDRO SERVICE AREA. A WEAK WIND SHIFT LINE IS CAUSING WIDELY SCATTERED THUNDERSTORMS THIS EVENING. SINCE THEY WILL BE SLOW MOVING THEY COULD DEPOSIT EXTREMELY LOCALIZED RAINFALL IN A SMALL AREAS...ENOUGH TO PRODUCE PONDING OF WATER IN POOR DRAINAGE AREAS. AVERAGE RAINFALL BASIN WILL BE LESS THAN A QUARTER OF AN INCH SO NO AFFECT IS EXPECTED ON LARGER STREAMS AND RIVERS. DRY WEATHER IS EXPECTED TONIGHT THROUGH MONDAY ALTHOUGH AN AFTERNOON THUNDERSTORM CANNOT BE ENTIRELY RULED OUT. IT WILL TURN QUITE HOT. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY WITH THE PASSAGE OF A WEAK COLD FRONT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...SND AVIATION...SND FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 15, 4:21 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 421 PM EDT SAT AUG 15 2015 CTZ001-013-NYZ049-050-052-053-059-060-064>066-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 421 PM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND HUDSON VALLEY EAST CENTRAL NEW YORK INCLUDING THE MID HUDSON VALLEY AND GREATER CAPITAL REGION...AS WELL AS NORTHWEST CONNECTICUT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN. SOME PONDING OF WATER ON ROADWAYS IS POSSIBLE. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM EAST TO SOUTHEAST AT ONLY ABOUT 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE APPARENT TEMPERATURE...WHICH COMBINES THE ACTUAL TEMPERATURE ALONG WITH RELATIVE HUMIDITY...COULD APPROACH OR EVEN EXCEED 100 DEGREES IN THE MID HUDSON VALLEY...NORTHWEST CONNECTICUT AND EVEN GREATER CAPITAL REGION ON MONDAY. IF CONFIDENCE INCREASES THAT THIS WILL HAPPEN...HEAT ADVISORIES WILL BE ISSUED. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-161100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 421 PM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS... SOUTHERN VERMONT...AND EAST CENTRAL NEW YORK...EXCLUDING THE MID HUDSON VALLEY AND CAPITAL REGION. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN HAIL...GUSTY WINDS AND VERY HEAVY RAIN. SOME PONDING OF WATER ON ROADWAYS IS POSSIBLE. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM EAST TO SOUTHEAST AT ONLY ABOUT 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 3:25 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT SAT AUG 15 2015
NYZ042-043-152015-
NORTHERN WASHINGTON-NORTHERN WARREN-
325 PM EDT SAT AUG 15 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON
AND EAST CENTRAL WARREN COUNTIES...
AT 324 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BOLTON
LANDING...OR NEAR WARRENSBURG...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HULETTS LANDING...BOLTON LANDING...COMSTOCK...MOUNT
HOPE...BOLTON...HAMPTON...EAST WHITEHALL...LOW HAMPTON...RIVERBANK...
RACEVILLE...DRESDEN CENTER...ROCKHURST...NORTH BOLTON...HOGTOWN...
SNODY DOCK...SABBATH DAY POINT...OTTENBURGS RAMP...GRAYS CORNER AND
HAMPTON FLATS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4364 7343 4362 7342 4359 7343 4357 7339
4359 7339 4362 7337 4363 7330 4361 7329
4358 7330 4357 7327 4355 7325 4346 7325
4344 7373 4362 7376 4369 7340
TIME...MOT...LOC 1924Z 262DEG 14KT 4355 7365
IRLSpecial weather statement, Aug 15, 3:28 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT SAT AUG 15 2015 NYZ052>054-059>061-152015- EASTERN GREENE-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA- 328 PM EDT SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY... SOUTHWESTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES... AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW BALTIMORE...OR NEAR NASSAU...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NASSAU...NEW BALTIMORE...RAVENA...STEPHENTOWN...VALATIE... CASTLETON-ON-HUDSON...KINDERHOOK...SELKIRK...COEYMANS...STUYVESANT... CANAAN...EAST NASSAU...EAST CHATHAM...RIDERS...DENAULT CORNERS... BRAESIDE...DUNHAM HOLLOW...TOTEM LODGE...AQUETUCK AND CANAAN CENTER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4238 7343 4238 7379 4251 7387 4265 7345 TIME...MOT...LOC 1928Z 251DEG 18KT 4248 7374 KL
Local storm report, Aug 15, 3:31 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING BOLTON LANDING 43.56N 73.66W
08/15/2015 WARREN NY FIRE DEPT/RESCUE
POWER POLE ON FIRE NEAR ROGERS MEMORIAL PARK.
&&
EVENT NUMBER ALY1500245
IRLSpecial weather statement, Aug 15, 3:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT SAT AUG 15 2015
NYZ047>052-152100-
SCHOHARIE-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY-
353 PM EDT SAT AUG 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALBANY...NORTHEASTERN
SCHOHARIE...SCHENECTADY AND SOUTH CENTRAL SARATOGA COUNTIES...
AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BRIDGE...OR 8
MILES EAST OF COBLESKILL...MOVING EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...ROTTERDAM...COLONIE...SCOTIA...DELMAR...
GUILDERLAND...NISKAYUNA...DUANESBURG...BERNE...VOORHEESVILLE...
ALTAMONT...MIDDLEBURGH...SCHOHARIE...DELANSON...CENTRAL BRIDGE...
ALPLAUS...EAST GLENVILLE...NEW SCOTLAND AND KNOX.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 5...AND MILE MARKER 1S AND NEAR MILE
MARKER 2.
INTERSTATE 890 NEAR MILE MARKER 7.
INTERSTATE 87 NEAR MILE MARKER 1...AND MILE MARKER 4 AND NEAR MILE
MARKER 2-4.
INTERSTATE 787 MILE MARKER 2 AND NEAR MILE MARKER 1.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4278 7429 4280 7427 4281 7425 4289 7383
4263 7376 4259 7439 4278 7442
TIME...MOT...LOC 1952Z 259DEG 23KT 4269 7431Special weather statement, Aug 15, 4:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT AUG 15 2015
NYZ042-043-152045-
NORTHERN WASHINGTON-NORTHERN WARREN-
420 PM EDT SAT AUG 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
WASHINGTON AND NORTHEASTERN WARREN COUNTIES...
AT 419 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROGERS ROCK CAMPGROUND TO NEAR HAGUE TO 7 MILES
NORTHWEST OF HULETTS LANDING TO NEAR CHESTERTOWN...AND MOVING EAST AT
10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAGUE...NORTH CREEK...CHESTERTOWN...ROGERS ROCK CAMPGROUND...
PUTNAM...WRIGHT...GRAPHITE...INDIAN KETTLES...PUTNAM STATION...SOUTH
HORICON...STARBUCKVILLE...GLENBURNIE...SILVER BAY...SABBATH DAY
POINT...BRANT LAKE...BLACK POINT...OTTENBURGS RAMP AND COATES POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT
ON THE WATER IN A THUNDERSTORM.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4365 7342 4362 7375 4370 7400
4369 7374 4373 7363 4380 7354 4381 7338
TIME...MOT...LOC 2019Z 279DEG 8KT 4379 7343 4372 7353 4369 7364 4369
7381
SNDSpecial weather statement, Aug 15, 4:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 443 PM EDT SAT AUG 15 2015 NYZ049-050-052>054-152130- EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN SCHENECTADY- 443 PM EDT SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY... SOUTHEASTERN SCHENECTADY...CENTRAL RENSSELAER AND SOUTH CENTRAL SARATOGA COUNTIES... AT 442 PM EDT...A STRONG THUNDERSTORM WAS OVER GUILDERLAND...OR OVER COLONIE...MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBANY...SCHENECTADY...TROY...ROTTERDAM...EAST GREENBUSH...COHOES... WATERVLIET...RENSSELAER...COLONIE...HOOSICK FALLS...LATHAM... DELMAR...GUILDERLAND...MENANDS...VOORHEESVILLE...GREEN ISLAND... GRAFTON...WATERFORD...BERLIN AND AVERILL PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE MARKERS 8 AND 6-5A. INTERSTATE 890 NEAR MILE MARKER 7. INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 2 ...NEAR MILE MARKER 4... AND BETWEEN MILE MARKERS 8-9 AND 9. INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4252 7396 4278 7395 4291 7330 4263 7331 TIME...MOT...LOC 2042Z 259DEG 37KT 4270 7387 KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:27 PM EDT | Special Weather Statement | ALY | Schenectady | 48 min |
| Aug 15, 1:38 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady | 112 min |
| Aug 15, 2:17 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| Aug 15, 3:24 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 51 min |
| Aug 15, 3:25 PM EDT | Special Weather Statement | ALY | Warren | 50 min |
| Aug 15, 3:28 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 15, 3:53 PM EDT | Special Weather Statement | ALY | Schenectady | 67 min |
| Aug 15, 4:13 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 62 min |
| Aug 15, 4:20 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| Aug 15, 4:32 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Aug 15, 4:35 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 55 min |
| Aug 15, 4:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 15, 4:48 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Aug 15, 5:12 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 33 min |
| Aug 15, 5:20 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| Aug 15, 5:21 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Aug 15, 5:31 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Aug 15, 5:39 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 51 min |
| Aug 15, 7:50 PM EDT | Special Weather Statement | ALY | Dutchess | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.